Alert archive / Florida / Special Marine Warnings in 2013
Special Marine Warning 21, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Apr 4, 2013, 3:26 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2013, 3:26 PM EDT (19:26 UTC)
- Expired
- Apr 4, 2013, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 158 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
678
WHUS52 KMFL 041926
SMWMFL
GMZ676-042030-
/O.NEW.KMFL.MA.W.0021.130404T1926Z-130404T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT THU APR 4 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM
* UNTIL 430 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OF 34 KNOTS OR
GREATER... FROM 58 NM WEST OF NAPLES TO 50 NM NORTH OF DRY
TORTUGAS...MOVING EAST AT 10 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AS THUNDERSTORMS MOVE OVER THE WATER...MARINERS CAN EXPECT STRONG
GUSTY WINDS...HIGH SEAS...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.
FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF
CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM
UNGROUNDED METAL OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
&&
LAT...LON 2614 8230 2561 8202 2549 8260 2593 8286
TIME...MOT...LOC 1926Z 260DEG 12KT 2593 8285 2568 8287
2549 8301
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Apr 4, 1:55 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 4, 1:55 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT THU APR 4 2013 .AVIATION... ONGOING CONVECTION OVER THE SOUTHEAST GULF CONTINUES TO MOVE EAST WITH ADDITIONAL CONVECTION NOW DEVELOPING OVER THE MAINLAND AROUND LAKE OKEECHOBEE. THIS TREND WILL EVOLVE INTO THIS EVENING WITH A TEMPORARY LULL POSSIBLE AND THEN PERHAPS ANOTHER ROUND OF CONVECTION LATE TONIGHT INTO FRIDAY MORNING. TRIED TO INDICATE THIS IN THE FORECAST WITH TIMING EXTREMELY DIFFICULT AT THIS TIME AT ANY ONE TERMINAL. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. SURFACE WIND WILL BEGIN TO DIMINISH LATER THIS AFTERNOON AND INCREASE AGAIN EARLY FRIDAY VEERING TO A SW DIRECTION AHEAD OF THE FRONT. KOB && .PREV DISCUSSION... /ISSUED 1239 PM EDT THU APR 4 2013/ UPDATE... IN COORDINATION WITH THE STORM PREDICTION CENTER...A TORNADO WATCH HAS BEEN ISSUED FOR ALL COUNTIES IN SOUTH FLORIDA AND ADJACENT GULF AND ATLANTIC WATERS. FOR THE GULF WATERS...THE NEAR AND OFF SHORE WATERS ARE INCLUDED IN THE WATCH. FOR THE ATLANTIC WATERS...ONLY THE NEAR SHORE WATERS ARE INCLUDED BUT MARINERS SHOULD STILL EXERCISE CAUTION FOR WATERSPOUTS IN THE OFF SHORE WATERS. THE WATCH IS IN EFFECT THROUGH 00Z TODAY. 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 4, 12:40 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1240 PM EDT THU APR 4 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050745- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1240 PM EDT THU APR 4 2013 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH FRIDAY... ...SLIGHT RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE COULD BE SOME THUNDERSTORMS MOVE ONTO THE WEST COAST LATER THIS AFTERNOON WITH ADDITIONAL DEVELOPMENT THROUGHOUT THE AFTERNOON INLAND AND MOVE TOWARDS THE EAST COAST METROPOLITAN AREA AND CONTINUING INTO THIS EVENING. A SECOND ROUND OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS IS THEN EXPECTED LATE TONIGHT ESPECIALLY OVER THE SOUTHWEST COAST EXTENDING INLAND AND THE LAKE OKEECHOBEE AREA. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING WINDS AND A BRIEF TORNADO. HAIL: LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE TODAY WITH ANY STORMS THAT DEVELOP. WIND: WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE TODAY AND TONIGHT WITH ANY THUNDERSTORMS THAT DEVELOP. TORNADOES: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A BRIEF TORNADO THROUGH THIS EVENING. WATERSPOUTS: THERE IS A CHANCE OF A WATERSPOUT ON ALL OF THE SOUTH FLORIDA WATERS. FLOODING: THE MAIN CONCERN WILL BE THE PONDING OF WATER IN POOR DRAINAGE AREAS WITH THE STRONGEST STORMS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES DUE TO A SOUTHEAST WIND GUSTING OVER 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO POSSIBLE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH FRIDAY AS THE COLD FRONT MOVES DOWN THE PENINSULA. THERE WILL BE A SLIGHT RISK OF OF RIP CURRENTS FOR THE GULF COAST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 4, 2:25 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT THU APR 4 2013
FLZ063-041900-
GLADES FL
225 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GLADES COUNTY...
FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY
WINDS OF 45 TO 55 MPH...
* UNTIL 300 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PALMDALE...AND MOVING NORTHEAST AT 30 MPH.
* THE STORM WILL AFFECT...
PALMDALE...
LAKEPORT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2708 8095 2683 8131 2697 8144 2704 8136
2704 8128 2711 8127 2713 8125 2713 8117
2719 8117 2720 8116
TIME...MOT...LOC 1825Z 237DEG 25KT 2696 8130
KOBSpecial weather statement, Apr 4, 2:55 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT THU APR 4 2013
FLZ067-041930-
INLAND PALM BEACH COUNTY FL
255 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 330 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF CANAL POINT...AND MOVING
NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2677 8043 2689 8058 2696 8052 2696 8024
2696 8020
TIME...MOT...LOC 1855Z 223DEG 12KT 2689 8044Special weather statement, Apr 4, 3:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 PM EDT THU APR 4 2013
FLZ071-042000-
INLAND BROWARD COUNTY FL
316 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 400 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MICCOSUKEE INDIAN
RESERVATION...AND MOVING NORTHEAST AT 25 MPH.
* THE STORM WILL AFFECT...
MICCOSUKEE SERVICE PLAZA...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
MILE MARKER 30 ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2615 8047 2604 8086 2607 8088 2617 8087
2634 8064 2633 8062
TIME...MOT...LOC 1916Z 232DEG 24KT 2610 8084
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:25 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Apr 4, 2:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 4, 2:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 4, 2:55 PM EDT | Special Weather Statement | MFL | Martin | 35 min |
| Apr 4, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Apr 4, 3:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Apr 4, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Apr 4, 3:37 PM EDT | Special Marine Warning | MFL | 68 min | |
| Apr 4, 3:45 PM EDT | Special Weather Statement | MFL | Martin | 30 min |
| Apr 4, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| Apr 4, 3:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Apr 4, 3:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 4, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 38 min |
| Apr 4, 4:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 4, 4:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Apr 4, 4:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 4, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 4, 4:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 58 min |
| Apr 4, 4:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 4, 4:38 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 52 min |
| Apr 4, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Apr 4, 4:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 36 min |
| Apr 4, 4:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 4, 5:11 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 49 min |
| Apr 4, 5:13 PM EDT | Small Craft Advisory | MFL | 36 hr | |
| Apr 4, 5:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 4, 5:29 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Apr 4, 5:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 4, 5:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 27 min |
| Apr 4, 5:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Apr 4, 6:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 4, 6:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 4, 6:45 PM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| Apr 4, 7:21 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Special Marine Warnings in Florida, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.